Alert archive / Arkansas / Tornado Warnings in 2009

Tornado Warning 33, NWS Little Rock, AR

June 12, 20094 counties in Arkansas

NWS Little Rock, AR issued this tornado warning at Jun 12, 2009, 2:33 PM CDT for 4 counties in Arkansas. It was in force for 27 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 2:33 PM CDT (19:33 UTC)
Expired
Jun 12, 2009, 3:00 PM CDT
In force
27 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Faulkner County, AR, Lonoke County, AR, Pulaski County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 29 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 2:42 PM CDTFUNNEL CLOUD3 Sw El Paso, ARFUNNEL CLOUD REPORTED.
Jun 12, 2:42 PM CDTTORNADO3 Sw El Paso, ARFUNNEL CLOUD REPORTED.
Jun 12, 2:45 PM CDTTSTM WND DMG5 N Cabot, ARTREES ON HOUSES IN THE GREYSTONE AREA.
Jun 12, 2:45 PM CDTTSTM WND DMG5 Nw Cabot, ARTREES WERE BLOWN DOWN AT MOUNTAIN SPRINGS.
Jun 12, 2:45 PM CDTTSTM WND DMGEl Paso, ARPOWER LINES WERE DOWN ACROSS HIGHWAY 64 AT EL PASO.
Jun 12, 2:50 PM CDTTSTM WND DMGCabot, ARTREES DOWN ON HWY 5.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 11:35 AM CDTSevere Thunderstorm Watch PDSSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2087 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 121933
TORLZK
ARC045-085-119-145-122000-
/O.NEW.KLZK.TO.W.0033.090612T1933Z-090612T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
233 PM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN FAULKNER COUNTY IN CENTRAL ARKANSAS
  NORTHWESTERN LONOKE COUNTY IN CENTRAL ARKANSAS
  NORTHEASTERN PULASKI COUNTY IN CENTRAL ARKANSAS
  SOUTHWESTERN WHITE COUNTY IN CENTRAL ARKANSAS

* UNTIL 300 PM CDT

* AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES         
  NORTHEAST OF LAKE CONWAY NEAR SALTILLO...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VILONIA...
  GREYSTONE...
  WARD...
  OLD AUSTIN...
  CABOT...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN LITTLE ROCK.

LAT...LON 3515 9192 3492 9192 3497 9242 3515 9242
TIME...MOT...LOC 1933Z 274DEG 33KT 3505 9230

$$


46
1 follow-up statement
000 
WWUS54 KLZK 121940
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CDT FRI JUN 12 2009

ARC045-085-119-145-122000-
/O.CON.KLZK.TO.W.0033.000000T0000Z-090612T2000Z/
PULASKI AR-LONOKE AR-FAULKNER AR-WHITE AR-
240 PM CDT FRI JUN 12 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
SOUTHWESTERN WHITE...SOUTHERN FAULKNER...NORTHWESTERN LONOKE AND
NORTHEASTERN PULASKI COUNTIES...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST SOUTHWEST OF
VILONIA...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREYSTONE...WARD...CABOT AND OLD AUSTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SAFE LOCATION NOW

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR ARKANSAS.

LAT...LON 3515 9192 3492 9192 3497 9242 3515 9242
TIME...MOT...LOC 1939Z 274DEG 33KT 3505 9226

$$


46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jun 12, 12:45 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 12, 12:45 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT FRI JUN 12 2009

.AVIATION...
OVERALL VFR CONDITIONS THIS AFTERNOON AND EVENING...EXCEPT WITH
SHOWERS AND THUNDERSTORMS. MVFR TO ISOLATED IFR CONDITIONS WITH
THUNDERSTORMS. SOME SEVERE STORMS POSSIBLE TO AFFECT NORTHERN TAFS
EARLY THIS AFTERNOON...TO MID AFTERNOON CENTRAL AR...WHILE OVER
SOUTH LATE AFTERNOON TO EARLY EVENING...AS A LINE OF STRONG TO
SEVERE STORMS MOVES FROM THE NORTHWEST TO THE SOUTHEAST ACROSS
ARKANSAS. WINDS SOUTH 5 TO 15 MPH...EXCEPT STRONGER AND FROM THE
WEST TO NORTHWEST WITH THE LINE OF STORMS. (59)
&&

.PREV DISCUSSION... /ISSUED 1030 AM CDT FRI JUN 12 2009/

.UPDATE...
HAVE UPDATED THE FORECAST TO RAISE POPS FOR THIS AFTERNOON AND
INCLUDE SEVERE WORDING. LARGE COMPLEX OF STORMS WILL CONTINUE TO
PROPAGATE SOUTHWARD NEAR A STALLED/SLOW MOVING FRONTAL BOUNDARY
AND INTO NORTHERN/CENTRAL ARKANSAS THIS AFTERNOON. AT THE SAME
TIME STORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF IT. BIGGEST
THREATS WILL BE HAIL AND WIND.

ALL UPDATES OUT FOR THE TIME BEING.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

57
Hazardous weather outlook, Jun 12, 11:15 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 AM CDT FRI JUN 12 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1115 AM CDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THESE WILL BE MOST
CONCENTRATED ALONG AND TO THE NORTH OF INTERSTATE 40.

THESE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD...DAMAGING WIND
GUSTS.

VERY LARGE HAIL...GOLF BALL SIZE AND LARGER...WILL ALSO OCCUR WITH
THE STRONGEST STORMS.

A COMPLEX OF SEVERE THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA WILL
MOVE INTO WESTERN PORTIONS OF ARKANSAS DURING THE EARLY AFTERNOON
HOURS.  THESE THUNDERSTORMS HAVE PRODUCED NUMEROUS DAMAGING WIND
GUSTS AND LARGE HAIL ACROSS EASTERN OKLAHOMA.  ATMOSPHERIC
CONDITIONS ARE FAVORABLE FOR THIS THIS COMPLEX TO MOVE ACROSS
NORTHERN AND CENTRAL ARKANSAS DURING...BETWEEN NOON AND 4 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
EARLY NEXT WEEK AS THE FRONTAL BOUNDARY MEANDERS NORTH AND SOUTH
OVER SOUTHERN MISSOURI AND NORTHERN ARKANSAS. SOME STORMS WILL
HAVE THE POTENTIAL TO BECOME SEVERE WITH THE HIGH LEVELS OF
INSTABILITY EXPECTED ACROSS THE REGION. THREAT FOR LOCALIZED FLASH
FLOODING WILL ALSO CONTINUE THROUGH EARLY NEXT WEEK WITH PLENTY OF
MOISTURE IN PLACE...AND WITH MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS EXPECTED.

STEADILY INCREASING SURFACE TEMPERATURES WILL ALSO BECOME A THREAT
BEGINNING LATE WEEKEND INTO LATE NEXT WEEK AS AN UPPER LEVEL RIDGE
BUILDS INTO THE SOUTHERN UNITED STATES. HIGH TEMPERATURES WILL
WARM WELL INTO THE 90S BY NEXT WEEK...AND FORECAST HEAT INDEX
VALUES ARE EXPECTED TO BE AROUND 100 BY LATE THIS WEEKEND...AND
NEAR 105 BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON ACROSS MUCH OF
NORTHERN AND CENTRAL ARKANSAS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55/57/61

In the hours before

Local storm report, Jun 12, 1:34 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
134 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     1 N CLARKSVILLE         35.47N 93.47W
06/12/2009                   JOHNSON            AR   EMERGENCY MNGR

            TREES REPORTED TO BE UPROOTED.

&&

55
Local storm report, Jun 12, 1:39 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
139 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND GST     4 ENE CLARKSVILLE       35.48N 93.41W
06/12/2009  E70 MPH          JOHNSON            AR   TRAINED SPOTTER

            TREES REPORTED TO BE DOWN.

&&

55
Local storm report, Jun 12, 1:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
141 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND DMG     10 W DANVILLE           35.05N 93.57W
06/12/2009                   YELL               AR   EMERGENCY MNGR

            TREES REPORTED TO BE DOWN.

&&

55
Local storm report, Jun 12, 1:59 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
159 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     TSTM WND GST     1 E RUSSELLVILLE        35.27N 93.12W
06/12/2009  E60 MPH          POPE               AR   TRAINED SPOTTER

&&

55
Local storm report, Jun 12, 2:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
206 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     BOONEVILLE              35.14N 93.92W
06/12/2009                   LOGAN              AR   EMERGENCY MNGR

            TREES REPORTED TO HAVE FALLEN ON A TRAILER.

0110 PM     TSTM WND DMG     PARIS                   35.29N 93.72W
06/12/2009                   LOGAN              AR   EMERGENCY MNGR

            ROOF DAMAGE WAS REPORTED

&&

55
Local storm report, Jun 12, 2:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
231 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     CONWAY                  35.09N 92.45W
06/12/2009                   FAULKNER           AR   PUBLIC

            TREE FELL ON MANS HOUSE.

&&

224

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:59 AM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke, Prairie, Pulaski20 min
Jun 12, 12:26 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell49 min
Jun 12, 1:04 PM CDTSevere Thunderstorm WarningLZKBoone, Johnson, Logan, Newton56 min
Jun 12, 1:09 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Scott, Yell66 min
Jun 12, 1:28 PM CDTSevere Thunderstorm WarningLZKConway, Garland, Johnson, Logan, Montgomery, Perry and 4 more47 min
Jun 12, 1:39 PM CDTSevere Thunderstorm WarningLZKBoone, Conway, Johnson, Logan, Marion, Newton and 3 more66 min
Jun 12, 1:49 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Garland, Montgomery, Perry, Polk and 5 more56 min
Jun 12, 2:15 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Cleburne, Conway, Faulkner, Fulton and 6 more45 min
Jun 12, 2:26 PM CDTSevere Thunderstorm WarningLZKFaulkner, Garland, Hot Spring, Lonoke, Pulaski, Saline and 1 more64 min
Jun 12, 2:48 PM CDTSevere Thunderstorm WarningLZKBaxter, Cleburne, Conway, Faulkner, Fulton, Independence and 7 more57 min
Jun 12, 2:58 PM CDTSevere Thunderstorm WarningLZKLonoke, Monroe, Prairie, Pulaski, White, Woodruff62 min
Jun 12, 3:05 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson55 min
Jun 12, 3:08 PM CDTTornado WarningLZKMonroe, Prairie, White, Woodruff37 min
Jun 12, 3:28 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, White, Woodruff47 min
Jun 12, 3:32 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Grant, Jefferson, Lincoln, Monroe and 1 more58 min
Jun 12, 3:37 PM CDTTornado WarningLZKIndependence, Jackson, White, Woodruff38 min
Jun 12, 4:16 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson44 min
Jun 12, 4:28 PM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Desha, Jefferson, Lincoln47 min

Nearby

Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.